I was told to take both my doses 30 minutes after eating.
Hope that helps
I have just started on Capecitabine this week - today is end of week 1. I'm also anxious about side effects. I have 5 tablets in the morning and 5 in the evening I take the morning ones 30 mins after breakfast, but have been given conflicting advice by 2 different nurses as to when to take the evening ones. One nurse said - like breakfast tablets take 30 mins after eating. The other nurse said oh just take them a few hours after eating evening meal so I'm a bit confused 🤷♀️
Hi Jules. I am on Capecitabine and have not really had many side effects only feelin a little sick not vomiting the hospital gave me sickness tablets which clear it, have not had hand and foot problems but have had a few bouts of tummy ache and Diarrea, I am due my fourth cycle soon and a scan next week .Good Luck.x
thank you Jan. I'm think I'm anxious because I was so poorly on FEC-T when I had primary cancer. Hopefully this won't be as bad.
if it’s any help, I can get a side effect just walking past a pharmacy yet I’m just finishing cycle #29 of cape. I had “an unexpected but remarkable response” and it’s keeping my MTNBC under control so I regard it with some affection! I’m not sure what you are anxious about but if it’s side effects, you should be ok. But I’d say it needs care and attention.
You seem to be starting on a high dose but it’s calculated on height/weight and oncologists seem to prefer a high dose and then reduce it if necessary - so report back any side effect you get as it may be significant. I have difficulty swallowing the 500mg tablet so I have my dose in 9 smaller tablets twice a day, reduced from 10. It’s a bit time consuming but suits me better.
As it’s my first line treatment, I can’t compare it to anything but my primary chemo (EC and paclitaxel) and this is relatively easy. I find I feel a greater sense of control, taking it at home, so that’s a psychological boost. They are obliged to tell you of all the main side effects but please don’t think you’ll get them all.
I found the first 3 cycles tough, particularly in terms of living in a chemo fug. A dose reduction helped. Then I could feel my body adapting and I got back to driving and leading as normal a life as was possible with covid around! My main side effect is fatigue (but I am 71) and there are always some GI issues which I have learnt to manage.
Gut: look after it from the start. Always take the pills with or soon after food. I generally have a round of toast and a little fruit and take my usual medication. 20 minutes later, I take the pills with more toast or a creamy yoghurt which I’ve found reduces tummy problems. Avoid hot food or drinks with the tablets as they dissolve the pills too soon and that can cause heartburn. If you are prone to tummy problems, my oncologist recommended Lansoprazole and, once I was too used to it, Omeprazole and I’ve had fewer problems on that. You probably will get diarrhoea initially as Cape can cause inflammation in the gut. I’d save the loperamide the hospital has probably prescribed for emergencies as it just causes constipation. Buscopan IBS which you can buy OTC has been much better, reducing cramps and less extreme on the diarrhoea. I’d like to say there is a distinct pattern but that’s not been my experience. It can happen any time in the cycle, may be one-off, may last several days, so be prepared. Obviously, if you do get diarrhoea, drink plenty of fluids. But you need them anyway to avoid constipation! You might be advised to follow a white diet, avoiding high fibre foods till you know what affects you and how (if it does at all). Honeydew melon was my downfall lol. Straight through.
I’ve not experienced any sickness, just occasional queasiness which, with all those tablets, seems normal. I did take the anti-nausea medication as a preventative for the first few cycles but now just use it when and if I feel a bit off.
PPE (or hand-foot syndrome): I’ve read of some terrible cases so take precautions from the start. The hospital may have given you a cream like Hydromol or Eucerin. Use it twice daily. It’s a nuisance but well worth it. If you don’t like the cream, try out different kinds, so long as they are 10% urea. I’ve settled on CCS Swedish Foot Care cream. The important thing is to prevent problems developing. I have pink patches on my palms and my heels are rather different in terms of skin quality but who sees them. It’s Grade 1 PPE. The aim is to avoid hardening of the skin, splitting and nail damage. In the worse cases, women find it painful to walk so keep your oncologist informed of the state of your feet so they can monitor what’s happening and prevent worse problems.
I think that’s it. Oh, sorry to spoil things but don’t be fooled by the term “week off”. Yes, there are no pills but you aren’t necessarily in the clear. The chemo has built up over two weeks so my first few days of week 3 are my worst - then I get a few days of normality. Remember, this is my personal experience. I’ve come across people who consider it a walk in the park and a small number of people who have had to come off it, they’ve been so ill. Hopefully you’ll be in the first group. No hair loss either but there may be some thinning of the hair.
Lastly, although it’s not an IV treatment and it’s ‘just’ pills at home, it’s a powerful chemo so treat it with the respect you treated IV chemo. Monitor your temperature, make sure you’re vaccinated to the hilt and wear a mask in busy places. The risks of infection are just as high as they’d be with an IV treatment. I hope it works as well for you as it has for me and I hope you are one of the many untroubled by side effects and can just get on with your life. Best of luck. PM me if you want to talk about anything.
I'm starting capecitabine on Tuesday and I'm really anxious about it. To make matters worse the pharmacy didnt have the right strength in so I have to take 12 tablets in the morning and 12 tablets in the evening.
I feel so anxious. Any good advice would be appreciated